MAUDE Adverse Event Report: SOLTA MEDICAL, INC. THERMAGE CPT SYSTEM TIP; ELECTROSURGICAL, CUTTING & COAGULATION & ACC.

SOLTA MEDICAL, INC. THERMAGE CPT SYSTEM TIP; ELECTROSURGICAL, CUTTING & COAGULATION & ACC.
Model Number TTNS3.00E4-1200
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Localized Skin Lesion (4542)
Date of Event 01/15/2025
Type of Reportable Event Serious Injury
Event or Problem Description
A user facility reported that a patient experienced grid-like pattern scabbing on the left cheek and neck area following a thermage cpt treatment.Thermage was performed on the patient's full face and neck no issues noted.The left face had been treated first.The day following the treatment the patient observed scabbing on the left side of their face and neck in a grid-like pattern.There was no injury of the right face or right neck.It is unknown if any secondary intervention was applied or prescribed after the injury was reported.The patient did not receive any other treatment to the same symptom area on the procedure date or within 90 days prior.The patient does receive thermage treatments in the same symptom area every 6 months for the past 5 years on the same treatment settings with no history of adverse events.Their current status is the injury has improved and the skin is still healing.It is unknown if there will be any permanent damage or scarring.Solta medical branded cryogen and a ¿generous¿ amount of coupling fluid was used with the highest level of treatment at 2.0.No system errors occurred during the procedure.This was the first time the treatment tip was used on a patient.The provider believes the tip was inspected prior to use and was inspected again during the treatment however, it is unknown how often it was checked.No discrepancies on the tip were reported.
 
Additional Manufacturer Narrative
The treatment tip from the event was discarded.The event data logs have been requested to be returned for evaluation.The investigation is ongoing.
 
Additional Manufacturer Narrative
Multiple attempts were made to obtain further information regarding the patient event and data logs but they were unsuccessful, and it appears no response will be forthcoming.The trend analysis, risk analysis and directions for use review were considered acceptable, with the product performing within anticipated rates.No solta serial number was provided for this event.According to the thermage system technical user¿s manual, scabbing is a known possible adverse patient reaction to thermage treatment.Erythema or blanching may occur in mild form and typically resolve within a few hours.However, on rare occasions, erythema has been reported to last longer (up to several weeks).Blanching usually resolves within twenty-four (24) hours.Based on the available information, no causal factors can be determined and no conclusions can be drawn.No correction action is necessary at this time.

Brand Name
THERMAGE CPT SYSTEM TIP
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACC.
Manufacturer (Section D)
SOLTA MEDICAL, INC.
11720 north creek pkwy n
suite 100
bothell WA 98011
Manufacturer (Section G)
SOLTA MEDICAL, INC.
11720 north creek pkwy n
suite 100
bothell WA 98011
Manufacturer Contact
sundeep jain
11720 north creek pkwy n
suite 100
bothell, WA 98011
4254202135
MDR Report Key21473149
Report Number3011423170-2025-00252
Device Sequence Number8659038
Product Code GEI
UDI-Device Identifier00850608002421
UDI-Public00850608002421
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K173759
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Nurse Practitioner
Type of Report Initial,Followup
Report Date (Section B) 01/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberTTNS3.00E4-1200
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/30/2025
Supplement Date Received by Manufacturer03/11/2025
Initial Report FDA Received Date02/26/2025
Supplement Report FDA Received Date04/03/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown